# SDR AALA20040992

- Difficulty date: September 26, 2004
- Submitted: September 28, 2004
- Operation: Air carrier
- Aircraft: N454AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49559
- Engine: Pwa JT8D217
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Blade
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

INFLIGHT AFTER TAKEOFF LOUD VIBRATION REPORTED BY FLIGHT ATTENDANT.  VIBRATION AT ROW 26 AND AFT.  VERIFIED BY FIRST OFFICER.  COULD NOT ISOLATE TO SPECIFIC ENGINE OR AIRFRAME.  RETURNED TO ORD AND LANDED WITHOUT INCIDENT.  FOUND EVIDENCE OF BIRD STRIKE IN THE NUMBER 1 ENGINE INLET.  PERFORMED BIRD STRIKE INSPECTION.  REPLACED TWO EACH FAN BLADES IN NUMBER 1 ENGING PER WORK CARD 72-91-11.  CONDUCTED PAST FAN BLADE REPLACEMENT ENGINE RUN.  SYSTEM GROUND CHECKED NORMAL OPERATION.
